June  2019, 8(2): 359-395. doi: 10.3934/eect.2019019

Existence, blow-up and exponential decay of solutions for a porous-elastic system with damping and source terms

1. 

Institute for Numerical and Applied Mathematics, University of Goettingen, Lotzestraẞe 16-18, 37083 Goettingen, Germany

2. 

Department of Mathematics and Computer Science, VNUHCM-University of Science, 227 Nguyen Van Cu Str., Dist. 5, Ho Chi Minh City, Vietnam

3. 

Faculty of Sciences, Hasselt University, Campus Diepenbeek, Agoralaan Building D, BE3590 Diepenbeek, Belgium

4. 

University of Khanh Hoa, 01 Nguyen Chanh Str., Nha Trang City, Vietnam

* Corresponding author: Nguyen Thanh Long

Received  February 2018 Revised  July 2018 Published  March 2019

Fund Project: This research is funded by Vietnam National University Ho Chi Minh City (VNU-HCM) under Grant no. B2017-18-04. The work of the first author was partly supported by a postdoctoral fellowship of the Research Foundation-Flanders (FWO)

In this paper we consider a porous-elastic system consisting of nonlinear boundary/interior damping and nonlinear boundary/interior sources. Our interest lies in the theoretical understanding of the existence, finite time blow-up of solutions and their exponential decay using non-trivial adaptations of well-known techniques. First, we apply the conventional Faedo-Galerkin method with standard arguments of density on the regularity of initial conditions to establish two local existence theorems of weak solutions. Moreover, we detail the uniqueness result in some specific cases. In the second theme, we prove that any weak solution possessing negative initial energy has the latent blow-up in finite time. Finally, we obtain the so-called exponential decay estimates for the global solution under the construction of a suitable Lyapunov functional. In order to corroborate our theoretical decay, a numerical example is provided.

Citation: Vo Anh Khoa, Le Thi Phuong Ngoc, Nguyen Thanh Long. Existence, blow-up and exponential decay of solutions for a porous-elastic system with damping and source terms. Evolution Equations & Control Theory, 2019, 8 (2) : 359-395. doi: 10.3934/eect.2019019
References:
[1]

C. O. AlvesM. M. CavalcantiV. N. D. CavalcantiM. A. Rammaha and D. Toundykov, On existence, uniform decay rates and blow up for solutions of systems of nonlinear wave equations with damping and source terms, Discrete and Continuous Dynamical Systems Series S, 2 (2009), 583-608. doi: 10.3934/dcdss.2009.2.583. Google Scholar

[2]

D. D. Ang and A. P. N. Dinh, Mixed problem for some semilinear wave equation with a nonhomogeneous condition, Nonlinear Analysis, 12 (1988), 581-592. doi: 10.1016/0362-546X(88)90016-8. Google Scholar

[3]

M. M. CavalcantiV. N. DomingosJ. S. Prates Filho and J. A. Soriano, Existence and uniform decay of solutions of a degenerate equation with nonlinear boundary damping and boundary memory source term, Nonlinear Analysis, 38 (1999), 281-294. doi: 10.1016/S0362-546X(98)00195-3. Google Scholar

[4]

M. M. CavalcantiV. N. Domingos and M. L. Santos, Existence and uniform decay rates of solutions to a degenerate system with memory conditions at the boundary, Applied Mathematics and Computation, 150 (2004), 439-465. doi: 10.1016/S0096-3003(03)00284-4. Google Scholar

[5] P. Constantin and C. Foias, Navier-Stokes Equations, Chicago Lectures in Mathematics, The University of Chicago Press, 1988. Google Scholar
[6]

V. Georgiev and G. Todorova, Existence of a solution of the wave equation with nonlinear damping and source terms, Journal of Differential Equations, 109 (1994), 295-308. doi: 10.1006/jdeq.1994.1051. Google Scholar

[7]

Y. Guo, Systems of Nonlinear Wave Equations with Damping and Supercritical Sources, Ph.D thesis, University of Nebraska-Lincoln, 2012. Google Scholar

[8]

A. Haraux and E. Zuazua, Decay estimates for some semilinear damped hyperbolic problems, Archive for Rational Mechanics and Analysis, 100 (1988), 191-206. doi: 10.1007/BF00282203. Google Scholar

[9]

J. E. Lagnese, Boundary Stabilization of Thin Plates, Society for Industrial and Applied Mathematics, Philadelphia, USA, 1989. doi: 10.1137/1.9781611970821. Google Scholar

[10] V. Lakshmikantham and S. Leela, Differential and Integral Inequalities, 1st edition, Volume I: Ordinary Differential Equations, Academic Press , 1969. Google Scholar
[11]

J. L. Lions, Quelques Méthodes de Ré Solution Des Problèmes Aux Limites Nonlinéaires, Dunod; Gauthier Villars, Paris, 1969. Google Scholar

[12]

N. T. Long and L. T. P. Ngoc, On a nonlinear wave equation with boundary conditions of two-point type, Journal of Mathematical Analysis and Applications, 385 (2012), 1070-1093. doi: 10.1016/j.jmaa.2011.07.034. Google Scholar

[13]

L. T. P. NgocL. N. K. Hang and N. T. Long, On anonlinear wave equation associated with the boundary conditions involving convolution, Nonlinear Analysis, 70 (2009), 3943-3965. doi: 10.1016/j.na.2008.08.004. Google Scholar

[14]

L. T. P. Ngoc and N. T. Long, Existence, blow-up and exponential decay estimates for a system of nonlinear wave equations with nonlinear boundary conditions, Mathematical Methods in the Applied Sciences, 37 (2014), 464-487. doi: 10.1002/mma.2803. Google Scholar

[15]

L. T. P. NgocC. H. Hoa and N. T. Long, Existence, blow-up, and exponential decay estimates for a system of semilinear wave equations associated with the helical flows of Maxwell fluid, Mathematical Methods in the Applied Sciences, 39 (2016), 2334-2357. doi: 10.1002/mma.3643. Google Scholar

[16]

M. L. Santos, Decay rates for solutions of a system of wave equations with memory, Electronic Journal of Differential Equations, 38 (2002), 1-17. Google Scholar

[17]

L. X. TruongL. T. P. NgocA. P. N. Dinh and N. T. Long, Existence, blow-up and exponential decay estimates for a nonlinear wave equations with nonlinear boundary conditions of two-point type, Nonlinear Analysis, 74 (2011), 6933-6949. doi: 10.1016/j.na.2011.07.015. Google Scholar

[18]

E. Vitillaro, A potential well theory for the wave equation with nonlinear source and boundary damping terms, Glasgow Mathematical Journal, 44 (2002), 375-395. doi: 10.1017/S0017089502030045. Google Scholar

[19]

E. Zuazua, Exponential decay for the semilinear wave equation with locally distributed damping, Communications in Partial Differential Equations, 15 (1990), 205-235. doi: 10.1080/03605309908820684. Google Scholar

show all references

References:
[1]

C. O. AlvesM. M. CavalcantiV. N. D. CavalcantiM. A. Rammaha and D. Toundykov, On existence, uniform decay rates and blow up for solutions of systems of nonlinear wave equations with damping and source terms, Discrete and Continuous Dynamical Systems Series S, 2 (2009), 583-608. doi: 10.3934/dcdss.2009.2.583. Google Scholar

[2]

D. D. Ang and A. P. N. Dinh, Mixed problem for some semilinear wave equation with a nonhomogeneous condition, Nonlinear Analysis, 12 (1988), 581-592. doi: 10.1016/0362-546X(88)90016-8. Google Scholar

[3]

M. M. CavalcantiV. N. DomingosJ. S. Prates Filho and J. A. Soriano, Existence and uniform decay of solutions of a degenerate equation with nonlinear boundary damping and boundary memory source term, Nonlinear Analysis, 38 (1999), 281-294. doi: 10.1016/S0362-546X(98)00195-3. Google Scholar

[4]

M. M. CavalcantiV. N. Domingos and M. L. Santos, Existence and uniform decay rates of solutions to a degenerate system with memory conditions at the boundary, Applied Mathematics and Computation, 150 (2004), 439-465. doi: 10.1016/S0096-3003(03)00284-4. Google Scholar

[5] P. Constantin and C. Foias, Navier-Stokes Equations, Chicago Lectures in Mathematics, The University of Chicago Press, 1988. Google Scholar
[6]

V. Georgiev and G. Todorova, Existence of a solution of the wave equation with nonlinear damping and source terms, Journal of Differential Equations, 109 (1994), 295-308. doi: 10.1006/jdeq.1994.1051. Google Scholar

[7]

Y. Guo, Systems of Nonlinear Wave Equations with Damping and Supercritical Sources, Ph.D thesis, University of Nebraska-Lincoln, 2012. Google Scholar

[8]

A. Haraux and E. Zuazua, Decay estimates for some semilinear damped hyperbolic problems, Archive for Rational Mechanics and Analysis, 100 (1988), 191-206. doi: 10.1007/BF00282203. Google Scholar

[9]

J. E. Lagnese, Boundary Stabilization of Thin Plates, Society for Industrial and Applied Mathematics, Philadelphia, USA, 1989. doi: 10.1137/1.9781611970821. Google Scholar

[10] V. Lakshmikantham and S. Leela, Differential and Integral Inequalities, 1st edition, Volume I: Ordinary Differential Equations, Academic Press , 1969. Google Scholar
[11]

J. L. Lions, Quelques Méthodes de Ré Solution Des Problèmes Aux Limites Nonlinéaires, Dunod; Gauthier Villars, Paris, 1969. Google Scholar

[12]

N. T. Long and L. T. P. Ngoc, On a nonlinear wave equation with boundary conditions of two-point type, Journal of Mathematical Analysis and Applications, 385 (2012), 1070-1093. doi: 10.1016/j.jmaa.2011.07.034. Google Scholar

[13]

L. T. P. NgocL. N. K. Hang and N. T. Long, On anonlinear wave equation associated with the boundary conditions involving convolution, Nonlinear Analysis, 70 (2009), 3943-3965. doi: 10.1016/j.na.2008.08.004. Google Scholar

[14]

L. T. P. Ngoc and N. T. Long, Existence, blow-up and exponential decay estimates for a system of nonlinear wave equations with nonlinear boundary conditions, Mathematical Methods in the Applied Sciences, 37 (2014), 464-487. doi: 10.1002/mma.2803. Google Scholar

[15]

L. T. P. NgocC. H. Hoa and N. T. Long, Existence, blow-up, and exponential decay estimates for a system of semilinear wave equations associated with the helical flows of Maxwell fluid, Mathematical Methods in the Applied Sciences, 39 (2016), 2334-2357. doi: 10.1002/mma.3643. Google Scholar

[16]

M. L. Santos, Decay rates for solutions of a system of wave equations with memory, Electronic Journal of Differential Equations, 38 (2002), 1-17. Google Scholar

[17]

L. X. TruongL. T. P. NgocA. P. N. Dinh and N. T. Long, Existence, blow-up and exponential decay estimates for a nonlinear wave equations with nonlinear boundary conditions of two-point type, Nonlinear Analysis, 74 (2011), 6933-6949. doi: 10.1016/j.na.2011.07.015. Google Scholar

[18]

E. Vitillaro, A potential well theory for the wave equation with nonlinear source and boundary damping terms, Glasgow Mathematical Journal, 44 (2002), 375-395. doi: 10.1017/S0017089502030045. Google Scholar

[19]

E. Zuazua, Exponential decay for the semilinear wave equation with locally distributed damping, Communications in Partial Differential Equations, 15 (1990), 205-235. doi: 10.1080/03605309908820684. Google Scholar

Figure 1.  Exact solutions.
Figure 2.  Approximate solutions.
Table 1.  Numerical results at nodes $ \left( \frac{4}{5} , t_{n}\right) $ for $ n\in\left\{10, 20, 30\right\}. $
$ n $ $ u_{ex}\left( \frac{4}{5}, t_{n}\right) $ $ u\left( \frac{4}{5} , t_{n}\right) $ $ \left\vert u_{ex}\left( \frac{4}{5}, t_{n}\right) -u\left( \frac{4}{5}, t_{n}\right) \right\vert $
$ {\small 10} $ $ {\small 1.54436330E-03} $ $ {\small 2.91855517E-03} $ $ {\small 1.37419186E-03} $
$ {\small 20} $ $ {\small 2.82860006E-05} $ $ {\small 7.20712002E-05} $ $ {\small 4.37851996E-05} $
$ {\small 30} $ $ {\small 5.18076174E-07} $ $ {\small 1.77972692E-06} $ $ {\small 1.26165074E-06} $
$n$ $v_{ex}\left( \frac{4}{5}, t_{n}\right) $ $v\left( \frac{4}{5}% , t_{n}\right) $ $\left\vert v_{ex}\left( \frac{4}{5}, t_{n}\right) -v\left( \frac{4}{5}, t_{n}\right) \right\vert $
${\small 10}$ ${\small 3.86090827E-04}$ ${\small 7.29514168E-04}$ ${\small 3.43423340E-04}$
${\small 20}$ ${\small 7.07150017E-06}$ ${\small 1.80147701E-05}$ ${\small 1.09432699E-05}$
${\small 30}$ ${\small 1.29519043E-07}$ ${\small 6.22799676E-06}$ ${\small 4.93280633E-07}$
$ n $ $ u_{ex}\left( \frac{4}{5}, t_{n}\right) $ $ u\left( \frac{4}{5} , t_{n}\right) $ $ \left\vert u_{ex}\left( \frac{4}{5}, t_{n}\right) -u\left( \frac{4}{5}, t_{n}\right) \right\vert $
$ {\small 10} $ $ {\small 1.54436330E-03} $ $ {\small 2.91855517E-03} $ $ {\small 1.37419186E-03} $
$ {\small 20} $ $ {\small 2.82860006E-05} $ $ {\small 7.20712002E-05} $ $ {\small 4.37851996E-05} $
$ {\small 30} $ $ {\small 5.18076174E-07} $ $ {\small 1.77972692E-06} $ $ {\small 1.26165074E-06} $
$n$ $v_{ex}\left( \frac{4}{5}, t_{n}\right) $ $v\left( \frac{4}{5}% , t_{n}\right) $ $\left\vert v_{ex}\left( \frac{4}{5}, t_{n}\right) -v\left( \frac{4}{5}, t_{n}\right) \right\vert $
${\small 10}$ ${\small 3.86090827E-04}$ ${\small 7.29514168E-04}$ ${\small 3.43423340E-04}$
${\small 20}$ ${\small 7.07150017E-06}$ ${\small 1.80147701E-05}$ ${\small 1.09432699E-05}$
${\small 30}$ ${\small 1.29519043E-07}$ ${\small 6.22799676E-06}$ ${\small 4.93280633E-07}$
Table 2.  Numerical results for the $ l_{\infty } $ norm error $ \mathcal{E}_{N, K} $
$ K $ $ N $ $ \mathcal{E}_{N, K}\left( u\right) $ $ \mathcal{E}_{N, K}\left( v\right) $
$ {\small 50} $ $ {\small 50} $ $ {\small 6.68545424E-03} $ $ {\small 6.68150701E-03} $
$ {\small 100} $ $ {\small 100} $ $ {\small 3.59475057E-03} $ $ {\small 3.59201931E-03} $
$ {\small 150} $ $ {\small 150} $ $ {\small 2.45841870E-03} $ $ {\small 2.45632948E-03} $
$ {\small 200} $ $ {\small 200} $ $ {\small 1.86793338E-03} $ $ {\small 1.86628504E-03} $
$ K $ $ N $ $ \mathcal{E}_{N, K}\left( u\right) $ $ \mathcal{E}_{N, K}\left( v\right) $
$ {\small 50} $ $ {\small 50} $ $ {\small 6.68545424E-03} $ $ {\small 6.68150701E-03} $
$ {\small 100} $ $ {\small 100} $ $ {\small 3.59475057E-03} $ $ {\small 3.59201931E-03} $
$ {\small 150} $ $ {\small 150} $ $ {\small 2.45841870E-03} $ $ {\small 2.45632948E-03} $
$ {\small 200} $ $ {\small 200} $ $ {\small 1.86793338E-03} $ $ {\small 1.86628504E-03} $
[1]

Nguyen Thanh Long, Hoang Hai Ha, Le Thi Phuong Ngoc, Nguyen Anh Triet. Existence, blow-up and exponential decay estimates for a system of nonlinear viscoelastic wave equations with nonlinear boundary conditions. Communications on Pure & Applied Analysis, 2020, 19 (1) : 455-492. doi: 10.3934/cpaa.2020023

[2]

Claudianor O. Alves, M. M. Cavalcanti, Valeria N. Domingos Cavalcanti, Mohammad A. Rammaha, Daniel Toundykov. On existence, uniform decay rates and blow up for solutions of systems of nonlinear wave equations with damping and source terms. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 583-608. doi: 10.3934/dcdss.2009.2.583

[3]

Xiaoli Zhu, Fuyi Li, Ting Rong. Global existence and blow up of solutions to a class of pseudo-parabolic equations with an exponential source. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2465-2485. doi: 10.3934/cpaa.2015.14.2465

[4]

Lili Du, Chunlai Mu, Zhaoyin Xiang. Global existence and blow-up to a reaction-diffusion system with nonlinear memory. Communications on Pure & Applied Analysis, 2005, 4 (4) : 721-733. doi: 10.3934/cpaa.2005.4.721

[5]

Bin Li. On the blow-up criterion and global existence of a nonlinear PDE system in biological transport networks. Kinetic & Related Models, 2019, 12 (5) : 1131-1162. doi: 10.3934/krm.2019043

[6]

Zaihui Gan, Jian Zhang. Blow-up, global existence and standing waves for the magnetic nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2012, 32 (3) : 827-846. doi: 10.3934/dcds.2012.32.827

[7]

Françoise Demengel, O. Goubet. Existence of boundary blow up solutions for singular or degenerate fully nonlinear equations. Communications on Pure & Applied Analysis, 2013, 12 (2) : 621-645. doi: 10.3934/cpaa.2013.12.621

[8]

Barbara Kaltenbacher, Irena Lasiecka. Global existence and exponential decay rates for the Westervelt equation. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 503-523. doi: 10.3934/dcdss.2009.2.503

[9]

Xiaojing Xu. Local existence and blow-up criterion of the 2-D compressible Boussinesq equations without dissipation terms. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1333-1347. doi: 10.3934/dcds.2009.25.1333

[10]

Shu-Xiang Huang, Fu-Cai Li, Chun-Hong Xie. Global existence and blow-up of solutions to a nonlocal reaction-diffusion system. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1519-1532. doi: 10.3934/dcds.2003.9.1519

[11]

Monica Marras, Stella Vernier Piro. On global existence and bounds for blow-up time in nonlinear parabolic problems with time dependent coefficients. Conference Publications, 2013, 2013 (special) : 535-544. doi: 10.3934/proc.2013.2013.535

[12]

Jianbo Cui, Jialin Hong, Liying Sun. On global existence and blow-up for damped stochastic nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-18. doi: 10.3934/dcdsb.2019169

[13]

Shiming Li, Yongsheng Li, Wei Yan. A global existence and blow-up threshold for Davey-Stewartson equations in $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1899-1912. doi: 10.3934/dcdss.2016077

[14]

Hua Chen, Huiyang Xu. Global existence and blow-up of solutions for infinitely degenerate semilinear pseudo-parabolic equations with logarithmic nonlinearity. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 1185-1203. doi: 10.3934/dcds.2019051

[15]

Long Wei, Zhijun Qiao, Yang Wang, Shouming Zhou. Conserved quantities, global existence and blow-up for a generalized CH equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1733-1748. doi: 10.3934/dcds.2017072

[16]

Le Thi Phuong Ngoc, Nguyen Thanh Long. Existence and exponential decay for a nonlinear wave equation with nonlocal boundary conditions. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2001-2029. doi: 10.3934/cpaa.2013.12.2001

[17]

Walter A. Strauss, Kimitoshi Tsutaya. Existence and blow up of small amplitude nonlinear waves with a negative potential. Discrete & Continuous Dynamical Systems - A, 1997, 3 (2) : 175-188. doi: 10.3934/dcds.1997.3.175

[18]

Akmel Dé Godefroy. Existence, decay and blow-up for solutions to the sixth-order generalized Boussinesq equation. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 117-137. doi: 10.3934/dcds.2015.35.117

[19]

Yuming Qin, Lan Huang, Zhiyong Ma. Global existence and exponential stability in $H^4$ for the nonlinear compressible Navier-Stokes equations. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1991-2012. doi: 10.3934/cpaa.2009.8.1991

[20]

Mohammad A. Rammaha, Daniel Toundykov, Zahava Wilstein. Global existence and decay of energy for a nonlinear wave equation with $p$-Laplacian damping. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4361-4390. doi: 10.3934/dcds.2012.32.4361

2018 Impact Factor: 1.048

Metrics

  • PDF downloads (78)
  • HTML views (328)
  • Cited by (0)

[Back to Top]